MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-080-120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the everflex entrust stent delivery system (sds) was received for evaluation.The everflex entrust was received loaded on a spiderfx.A portion of the stent was exposed and flowered.Proximal of the distal end of the stent delivery system inner guidewire lumen distal tip or approximately 15 cm from the distal tip of the outer sheath a series of accordion folds in the silver outer sheath were noted.A kink in the inner guidewire lumen was noted in the handle¿s safety tab cavity.A series of kinks were noted in the spiderfx capture wire just proximal of the handle¿s proximal hub.The handle was opened.A ¿z¿ kink was noted in the inner guidewire lumen in the area of the handle¿s safety tab cavity.It was noted that the pull cable was pulled out of its bond to the outer sheath.The proximal hub luer was cut off to allow examination of the catheter.The blue strain relief/isolation sheath and gold isolation sheath were slid proximally to reveal the proximal end of the outer sheath.The inner guidewire lumen within the handle was kinked within the safety tab cavity causing the spiderfx to be locked up with the entrust stent delivery system.The kink in the inner guidewire lumen was caused by the transfer of tension from the outer sheath/pull cable/thumbwheel.The transfer of tension was caused by the interaction of the outer sheath and the inner guidewire lumen due to the tight vessel anatomy and lack of columnar support from the 0.014¿ spiderfx capture wire.The tensile force was transferred along the inner guidewire lumen.When the force reached the safety cavity of the handle it was directed out the safety cavity causing the inner guidewire lumen to kink outward in the safety cavity and kinked the spiderfx capture wire.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a 6x80 everflex self-expanding stent with entrust delivery system with a non-medtronic 6fr sheath, a 0.14" spider guidewire and a 6 mm spider fx embolic protection filter for the treatment of a moderately calcified fibrous/plaque cto (chronic total occlusion-100%) lesion in the distal right superficial femoral artery (sfa).Lesion was pre-dilated using an unknown 4 mm pre-dilation balloon.Ifu was followed and device prepped without issue.The device passed through a previously deployed stent.Resistance was encountered when advancing the device and it is unknown if excessive force was used.The lock-pin was removed once in position in the lesion.It was reported 6x80 everflex entrust stent was stuck to the spider guidewire, and was unable to be deployed.This stent was removed along with the guidewire, losing the lesion access.The physician then re-wired the lesion with a non-medtronic 0.14¿ guidewire, and inserted a 7x80 everflex entrust stent over this wire but was unable to deploy this stent.An unknown 0.35" wire was then used and the 6f sheath was swapped out for a new unknown 6f sheath.It was reported that the procedure was completed successfully using a 7x100 everflex entrust self-expanding stent and this 0.035¿ guidewire.No patient injury was reported.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7230623
Report Number2183870-2018-00049
Device Sequence Number19071961
Product Code NIP
UDI-Device Identifier00821684051368
UDI-Public00821684051368
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Catalogue NumberEVD35-06-080-120
Device Lot NumberA524627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Initial Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;